# SDR CA090916006

- Difficulty date: September 3, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 932 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Making Metal
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE ANNUAL INSPECTION DEBRIS WAS FOUND IN THE ENGINE OIL SCREEN. FURTHER INVESTIGATION FOUND ADDITIONAL DEBRIS IN THE OIL FILTER. #3 CYLINDER WAS REMOVED AND INTERNAL COMPONENTS OF THE ENGINE INSPECTED. DEBRIS SOURCE WAS IDENTIFIED TO BE A CAM SHAFT LOB AND LIFTER. ENGINE WAS REMOVED AND SENT TO AN OVERHAUL FACILITY FOR REPAIR. TEAR DOWN REPORTS HAVE INDICATED CAM FAILURE AND MAIN JOURNAL BEARINGS AS THE SOURCE OF THE ENGINE OIL SYSTEM CONTAMINATES. PROPELLER, INVERTED OIL SYSTEM, PRIMARY GOVERNOR REMOVED AND SET FOR CONTAMINATION CLEANING/OVERHAUL. ENGINE IS PRESENTLY UNDERGOING AN OVERHAUL. (TC# 20090916006)
